Inhalant Abuse: A Case of Hemoptysis Associated With Halogenated Hydrocarbons AbuseSchloneger, Melissa MD; Stull, Adrian MD; Singer, Jonathan I. MDPediatric Emergency Care: November 2009 - Volume 25 - Issue 11 - pp 754-757 doi: 10.1097/PEC.0b013e3181bedb8e Illustrative Cases Abstract Author Information An 18-year-old man presented to a community emergency department with increasing shortness of breath and fever. His condition was diagnosed, and he was treated as an inpatient for bilateral pneumonia associated with hypoxemia. When his condition became worse, he acknowledged to deliberate inhalation of keyboard cleaner and to having hemoptysis. Before his death on hospital day 11, known causes of alveolar hemorrhage were excluded. We postulated a cause-and-effect relationship, adding alveolar hemorrhage to the known complications of inhalant abuse. From the Department of Emergency Medicine, Wright State University, Boonshoft School of Medicine, Dayton, OH. Reprints: Jonathan I. Singer, MD, Wright State University, Department of Emergency Medicine, Wright State University Boonshoft School of Medicine, 3525 Southern Blvd, Dayton, OH 45429 (e-mail: firstname.lastname@example.org). © 2009 Lippincott Williams & Wilkins, Inc.